Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 148, NWS Topeka, KS

July 25, 2006Republic County, Washington County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2006, 9:09 PM CDT for Republic County, Washington County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2006, 9:09 PM CDT (02:09 UTC)
Expired
Jul 25, 2006, 10:03 PM CDT
In force
54 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Republic County, KS, Washington County, KS

The radar

The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:11 PM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, Jul 25, 3:11 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
311 PM CDT TUE JUL 25 2006

.DISCUSSION...
WEAK BNDRY WORKING SOUTH PER MODELS MAY TRIGGER SOME STORMS MAINLY
AFTER MIDNIGHT. UPPER WAVE MOVING THROUGH MAY ALSO ADD SOME IMPETUS
TO ANY STORMS THAT FORM. OTRW EXPECT A VERY WARM NIGHT WITH LOW LVL
WINDS FAVORING EVEN LESS DIURNAL CHANGE. THINKING MANY AREAS MAY
HOLD ABOVE 80 DEGREES MUCH OF NIGHT.

HAVE FOLLOWED NAM LEAD IN BRINGING SOME LOWER POPS ALG SFC BNDRY WED
AFTN. HAVE DROPPED POPS AT LEAST TEMPORARILY TMRW AFTERNOON NWRN CWA
WITH SOME DRYER AIR WORKING INTO THE AREA AGAIN PER NAM. DONT
EXPECT WINDS TO BE A PLAYER ON WEDNESDAY...HOWEVER, BNDRY HAS VERY
LITTLE THERMAL SUPPORT AND WOULD EXPECT AFTERNOON HIGHS ON WEDNESDAY
NEAR TO THIS AFTERNOONS HIGHS...IF A BIT LOWER. DEW POINTS ALG AND
AHEAD OF BNDRY COULD BE A BIT HIGHER TMRW AS WELL WITH LESS
MIXING/WINDS.

THE END OF THE WORK WEEK CONTINUES TO BE CHARACTERIZED BY WEAK
SYNOPTIC SCALE FEATURES...BUT...PLENTY OF MOISTURE AND RELATIVELY
COOL MID LEVEL TEMPERATURES WILL CREATE SOME INSTABILITY. WEAKENING
TROF TO STILL BE IN PLACE WEDNESDAY NIGHT FOR SOME FOCUS FOR
CONVECTION...BUT FORCING LOOKS TO BE MEAGER. KEPT CHANCE POPS ACROSS
THE AREA WITH SOME ENHANCED VALUES WHERE THE TROF IS LIKELY TO
SETTLE.

THE GFS AND NAM BOTH ADVERTISE A WEAK UPPER LEVEL LOW TO BE IN
SOUTHEAST KANSAS BY THURSDAY NIGHT...BUT THEIR PATHS TO THIS
SOLUTION DIFFER. THE NAM KEEPS THE UPPER SYSTEM ALONG THE SOUTHERN
TEXAS COAST INTACT AND PUSHES IT NORTH...WHILE THE GFS DEVELOPS
CONVECTIVE FEEDBACK FROM PRECIPITATION IN SOUTHERN COLORADO AND
MAINTAINS IT INTO KANSAS. THE FORMER SCENARIO SEEMS MORE
LIKELY...BUT THAT DOESN/T EVEN SEEM PROBABLE AT FACE VALUE. WITH
PRECIPITABLE WATER LEVELS IN THE 1.5-2 INCH RANGE...HAVE ENOUGH
CONCERN TO KEEP CHANCE POPS IN THE SOUTHEAST WHERE MOISTURE AND
FORCING SHOULD BE THE BEST. DAYTIME PERIODS WILL CONTINUE TO HAVE A
SMALL CHANCE FOR PRECIPITATION...KEEPING THEM BELOW THEIR NOCTURNAL
COUNTERPARTS.

TEMPERATURES FOR THE LATE WEEK PERIODS NOT CLEAR CUT WITH LOTS OF
CLOUD AND PRECIPITATION REMNANT POTENTIAL. KEPT ALL TEMPS WARMER
THAN NORMAL GIVEN WARM LOW LEVELS BUT NOT CONFIDENT IN THE
SPECIFICS.

THE WEEKEND AND EARLY NEXT WEEK PERIODS CONTINUE TO LOOK WARM WITH
LITTLE PRECIPITATION...WITH UPPER RIDGE/HIGH OVER THE CENTRAL CONUS
AND TROFS ALONG THE COASTS. MEDIUM RANGE MODELS ALL SUGGEST THIS
PATTERN...THOUGH SKILL SCORES HAVE BEEN FAIRLY LOW OVER THE PAST TWO
WEEKS OR SO. MAIN QUESTION IS HOW WARM THE LOWS AND DEWPOINTS WILL
BE FOR POTENTIAL HEAT HEADLINES. AT THIS TIME...PRESSURE GRADIENT
AND CLOUD COVER SHOULD BE LOW ENOUGH FOR LOWS TO COOL ENOUGH AND
MOISTURE LEVELS APPEAR TO BE LOW ENOUGH FOR SOMEWHAT MORE
COMFORTABLE CONDITIONS THAN THOSE OF ABOUT A WEEK AGO.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 2:44 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
244 PM CDT TUE JUL 25 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-261945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
244 PM CDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. SOME
LOCALLY HEAVY RAINS ARE POSSIBLE.

THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY
OVER NORTHCENTRAL KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SOME
LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.